Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

i HAVE BEEN DIAGNOSED WITH PCOS (POLYCYSTIC OVARION SYNDROME)

I was diagnosed with this and put on the pill metformin which is usually used for diabetics. I have endometriosis and have had to have laproscopic surgury plenty of times. I dont really understand exactly what this means. My doc told me it has to do with not breaking down sugar the way my body should and the metformin will help. He also said it will be twice as hard for me to lose any weight. Poly means 3 or multiple so multiple cysts on my ovaries? Yea i need a new doctor he totaly rushed me and didnt answer anything i asked. So for now if any of you mamas can give me some info or advice that would be great, and im yellow paging it for a new obgyn!

Answer Question
 
simonsmama2022

Asked by simonsmama2022 at 4:48 PM on Jan. 18, 2011 in Health

Level 10 (470 Credits)
Answers (5)
  • I have PCOS and endometriosis. I was never tolerant of metformin. It did horrible things to my digestion! A really good doctor will test your metabolism before just putting you on a drug like metformin. I have had 13 surgeries related to PCOS and endometriosis. It took me 4 years to conceive. I have had 6 miscarriages, and I have 3 children. PM me if you would like extra info or just some support.
    misses_nick

    Answer by misses_nick at 4:53 PM on Jan. 18, 2011

  • Actually metformin is becming very common for those with PCOS! But it can actually help you lose weight, not make it more difficult. Women with PCOS are generally prescribed it because it increases fertility and the chances of getting pregnant. Just start the dose slowly....depending on what you are prescribed....you may want to start off breaking the pill in half. When you start taking it, it can give you horrible diarrhea for a few days, but if you ease it into your system slowly this can diminish!
    Mom2Jack04

    Answer by Mom2Jack04 at 4:53 PM on Jan. 18, 2011

  • I just want to say that I was on the drug for 8 months on varying doses and I NEVER got over the g.i. side effects. I know there are women that do, but there are also women who don't and that is no way to live your life! I just simply started eating even healthier and I make a point of getting intentional exercise. Weight loss IS hard, but not impossible and being healthy at your weight is more important than the actual weight.
    misses_nick

    Answer by misses_nick at 5:02 PM on Jan. 18, 2011

  • Try to eliminate or at least reduce your carbohydrate (sugar and starches) intake (confine it to one meal a day vs. a little at each meal); this will help with your blood sugar and help to lose weight.
    Anonymous

    Answer by Anonymous at 5:18 PM on Jan. 18, 2011

  • thanks a ton girls! and misses nick i dont know how to pm someone lol im new to this so do it to me or tell me how to do it, or anyone please let me know how lol
    simonsmama2022

    Comment by simonsmama2022 (original poster) at 7:46 PM on Jan. 18, 2011

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.

Next question in Health
Vivid Dreams

Next question overall (Kids' Health)
Have you heard of this?